MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWIST DRILL FOR 1.7MM ALL STR ANCHRS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWIST DRILL FOR 1.7MM ALL STR ANCHRS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203855
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, when surgeon went to drill an anchor and before spinning the drill, he noticed it seemed longer than normal however he already used it with the first anchor.He pulled the guide out and sure enough, the drill bit was way longer than the drill guide and comparing with other drills there was a visible difference with the length side by side.A back up device was available to complete the procedure without delay.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: one twist drill for 1.7mm suture anchor was used for treatment but was not returned for evaluation.Per instruction for use: ¿prior to use, inspect the device to ensure it is not damaged.Instructions for use contains precautionary statements and recommendations for proper use of product.This product is under review.The allegation was confirmed.Complaint history review indicated similar allegations for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation but the condition was verified.Additional investigation by engineering resulted with initiation of a corrective action as a response to the situation.

Brand Name
TWIST DRILL FOR 1.7MM ALL STR ANCHRS
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key9706810
Report Number1219602-2020-00211
Device Sequence Number3654901
Product Code MBI
UDI-Device Identifier00885554030112
UDI-Public00885554030112
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model Number72203855
Device Catalogue Number72203855
Device Lot Number2039311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/17/2020
02/24/2022
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/18/2020
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2746-2020
Patient Sequence Number1
Patient SexUnknown